Idaho, 2023Wildfire in Idaho, August 5 to 31, 2023
August 5 to 31, 2023 · NWS OTX · 1 event in 1 county or zone
Buckskin 2 Wildfire was started on August 5 by unknown causes.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5.0 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Buckskin 2 Wildfire was started on August 5 by unknown causes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 5, 2:55 PM PST, 6 hours 18 minutes earlier.
Area forecast discussion, Aug 5, 2:55 PM PST, 6 hours 18 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
355 PM PDT Sat Aug 5 2023
.SYNOPSIS...
Expect cool, muggy, and even stormy weather this weekend and
through Tuesday. Thunderstorms could produce gusty winds, heavy
downpours, and lightning. Some storms may be slow moving and lead
to flash flooding. Showers will gradually decrease by mid week
while temperatures trend warmer by Friday into next weekend.
&&
.DISCUSSION...
Today through Monday: Closed upper low over the WA/OR will very
slowly drift east today and tomorrow bringing a 40-60% chance of
thunderstorms regionwide. Looking for gusty thunderstorms that
develop this afternoon in the ID Panhandle that drift west towards
the WA/ID border. CAMS are forecasting up to 40 mph gusts with
these storms. PWATs have substantially risen up to 200% of normal,
particularly in the southern half of WA/ID Panhandle.
Temperatures have substantially cooled 6 to 15 degrees today as
cloud cover has shrouded the region (expect far north WA/ID).
Increasing confidence, likelihood, and impact for this precipitation
from Sunday into Monday. Easterly flow and slow storm motion have
led to the issuance of a flood watch starting at 10 AM tomorrow and
going through 11 PM Monday. Burn scars will be sensitive to flash
flooding with slow moving thunderstorms. /Butler
Tuesday and Wednesday: While the pesky cut off low departs the region,
the flow aloft remains fairly westerly with about a third of the
ensemble members showing a broad upper level across the Pacific NW
by Wednesday. Relatively high pwats remain with values 0.75” to
0.90” remain across the Inland NW. Instability remains as well
although not as robust with cape values from 100-150 J/kg across
the northern tier mountains. This pattern would lean toward 20% to
30% chance of showers in the mountains of northeast WA, northern
ID Panhandle, and the northern Cascades. Thunder chances are slim
with a 10% or less near the BC border. Cooler than normal
temperatures continue as highs top out in the mid 70s to upper 80s
from north to south. Westerly gap winds pick up in the
afternoon/eve in the lee the Cascades and Basin each day. Gusts to
20 mph on Tuesday and gusts 20-25 mph on Wednesday.
Thursday through Saturday: Later in the week, the models are
suggesting an upper level ridge amplifying in the eastern Pacific.
The question remains on placement of the ridge axis and if it will
shift inland which will effect how warm and dry it will get across
the Inland NW. Pwats trend drier with more stable conditions.
850Mb temperatures trend upward by 6 degrees from Thursday to
Saturday. This would bump afternoon temperatures back to seasonal
normals and even slighter warmer by next weekend. /rfox.
&&
.AVIATION...
00Z TAFs: Downgraded to VCSH/VCTS from 03 to 12Z for most
locations as cloud cover has kept us stable. Still expecting
gusty outflow winds with storms that form today and will handle
with TEMPO groups as needed. Winds will be light otherwise.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 60 78 58 77 57 81 / 60 60 40 70 40 20
Coeur d'Alene 58 76 57 77 56 80 / 60 60 40 80 60 20
Pullman 52 76 52 75 50 78 / 60 50 40 70 40 10
Lewiston 65 85 65 83 62 88 / 40 50 40 60 40 10
Colville 52 81 51 78 48 80 / 40 50 40 80 40 20
Sandpoint 58 77 56 77 54 76 / 50 60 40 80 60 40
Kellogg 61 74 60 72 59 75 / 60 70 40 80 60 40
Moses Lake 61 81 60 82 57 84 / 60 60 40 50 10 0
Wenatchee 66 84 67 83 63 84 / 50 60 40 50 10 10
Omak 64 84 63 84 60 84 / 20 40 40 60 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch from Sunday morning through Monday evening for
Central Panhandle Mountains-Northern Panhandle.
WA...Flood Watch from Sunday morning through Monday evening for
Central Chelan County-Northeast Mountains-Okanogan
Highlands-Okanogan Valley-Upper Columbia Basin-Wenatchee
Area-Western Chelan County-Western Okanogan County.
&&In the hours before
Special weather statement, Aug 5, 3:55 PM PST, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Spokane WA
455 PM PDT Sat Aug 5 2023
IDZ001-060030-
Northern Panhandle ID-
455 PM PDT Sat Aug 5 2023
...A strong thunderstorm will impact portions of east central Bonner
County through 530 PM PDT...
At 454 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of East Hope, or 18 miles east of Sandpoint, moving
west at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
East Hope and Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4838 11618 4830 11607 4822 11629 4832 11641
TIME...MOT...LOC 2354Z 067DEG 8KT 4834 11616
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JCLEVSpecial weather statement, Aug 5, 4:45 PM PST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Spokane WA
545 PM PDT Sat Aug 5 2023
WAZ037-060115-
Northeast Mountains WA-
545 PM PDT Sat Aug 5 2023
...A strong thunderstorm will impact portions of central Pend Oreille
County through 615 PM PDT...
At 544 PM PDT, Doppler radar was tracking a strong thunderstorm 18
miles west of Nordman, or 41 miles northwest of Priest River, moving
west at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Ione, Lost Creek, and Tiger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4877 11727 4866 11720 4860 11736 4878 11746
TIME...MOT...LOC 0044Z 084DEG 7KT 4873 11731
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JCLEVWildfire, Northern Panhandle
- When
- August 5, 9:13 PM PST to August 31, 12:39 PM PST
- Where
- Northern Panhandle forecast zone
- Property damage
- $5.0 million
- Reported by
- Park/Forest Service
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
Buckskin 2 Wildfire was started by unknown causes near the upper end of Twin Creek and Buckskin Saddle. It burned 242 acres of Timber.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, August 5, 20231 death · 3 injured · 61 kt wind · 5 events
- Flood in Alaska, August 5 to 6, 2023$7.0 million · 1 event
- Hail and Damaging Winds in Kansas, August 5, 2023$2.2 million · 1.25 in hail · 10 events
- Tornadoes and Flash Flooding in Iowa, August 5, 2023$1.7 million · EF0 · 12 events
- Wildfire in Colorado, August 5 to 31, 2023$1.0 million · 1 event
- Wildfire in Texas, August 5 to 10, 2023$500,000 · 1 event
- Hail and Damaging Winds in Alabama, August 5, 2023$72,000 · 1 in hail · 39 events
- Hail and Damaging Winds in Kansas, August 5, 20231 injured · $67,000 · 2 in hail · 19 events
- Damaging Winds in Tennessee, August 5, 2023$108,000 · 65 kt wind · 13 events
- Flood and Damaging Winds in Kansas, August 5, 2023$53,000 · 61 kt wind · 23 events
- Tornadoes and Damaging Winds in Iowa, August 5, 2023$50,000 · EF0 · 10 events
- Tornado and Hail in Colorado, August 5, 20234 in hail · 42 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1138816.